Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 503, NWS North Platte, NE

October 14, 2007Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 14, 2007, 11:39 AM CDT for Custer County, Nebraska. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 14, 2007, 11:39 AM CDT (16:39 UTC)
Expired
Oct 14, 2007, 12:15 PM CDT
In force
36 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

County Custer County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 11:52 AM CDTHAIL 0.885 Sse Oconto, NENICKEL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 141639
SVRLBF
NEC041-141715-
/O.NEW.KLBF.SV.W.0503.071014T1639Z-071014T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1139 AM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BROKEN BOW...

* UNTIL 1215 PM CDT.

* AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES SOUTH OF OCONTO...OR ABOUT 14 MILES
  NORTH OF LEXINGTON...AND MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OCONTO BY 1150 AM CDT...
  PRESSEY STATE WILDLIFE MANAGEMENT AREA BY 1155 AM CDT...
  BERWYN AND 6 MILES SOUTHEAST OF BROKEN BOW BY 1215 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4103 9955 4104 9992 4104 9993 4106 9993
      4152 9961 4140 9929
TIME...MOT...LOC 1639Z 206DEG 37KT 4100 9977

$$

KECK
2 follow-up statements
000 
WWUS53 KLBF 141654
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1153 AM CDT SUN OCT 14 2007

NEC041-141715-
/O.CON.KLBF.SV.W.0503.000000T0000Z-071014T1715Z/
CUSTER NE-
1153 AM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR CENTRAL CUSTER COUNTY...

AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR OCONTO...OR ABOUT 21 MILES SOUTH OF 
BROKEN BOW...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERWYN...7 MILES SOUTHWEST OF WESTERVILLE...8 MILES SOUTHEAST OF
  BROKEN BOW AND 8 MILES NORTHWEST OF ANSLEY BY 1215 PM CDT...

AT 1152 AM CDT...NICKEL SIZE HAIL WAS REPORTED WITH THIS STORM 5  
MILES SOUTH SOUTHEAST OF OCONTO.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4103 9955 4104 9992 4104 9993 4106 9993
      4152 9961 4140 9929
TIME...MOT...LOC 1653Z 207DEG 40KT 4113 9966

$$

KECK
000 
WWUS53 KLBF 141713
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1211 PM CDT SUN OCT 14 2007

NEC041-141721-
/O.EXP.KLBF.SV.W.0503.000000T0000Z-071014T1715Z/
CUSTER NE-
1211 PM CDT SUN OCT 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUSTER COUNTY EXPIRES
AT 1215 PM CDT...

AT 1210 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE SEVERE 
THUNDERSTORM WAS WEAKENING WHILE MOVING NORTHEAST TOWARD BERWYN. THE 
STORM WILL CONTINUE TO TRACK NORTHEAST NEAR 40 MPH WITH PEA SIZE 
HAIL POSSIBLE AND WIND GUSTS TO 45 MPH. THE SEVERE THUNDERSTORM 
WARNING FOR CENTRAL CUSTER COUNTY EXPIRES AT 1215 PM CDT.

LAT...LON 4103 9955 4104 9992 4104 9993 4106 9993
      4152 9961 4140 9929
TIME...MOT...LOC 1711Z 207DEG 40KT 4131 9954

$$

KECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:53 AM CDT, 7 hours 46 minutes earlier.

Area forecast discussion, Oct 14, 3:53 AM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CDT SUN OCT 14 2007

.DISCUSSION...
CUT OFF LOW WILL SLOWLY MOVE ACROSS THE KS/NEB BORDER THRU MONDAY
NIGHT...BRINGING A GOOD CHANCE FOR RAIN AND COOL TEMPS ACROSS THE
AREA.

H2O IMAGERY SHOWS LARGE LOW CROSSING THE CENTRAL ROCKIES...WHILE
SEVERAL EMBEDDED WAVES CONTINUE TO ROTATE AROUND THE MAIN LOW.
MODELS CONTINUE TO BECOME BETTER IN TUNE FOR TRACK OF THE
SYSTEM...HOWEVER EMBEDDED WAVES STRENGTH AND TIMING STILL BEING
IRONED OUT.

TODAY AS UPPER LOW EMERGES ONTO THE WESTERN PLAINS...SIGNIFICANT
MOISTURE PUSHING NORTHWARD TO CONTINUE...WITH UPPER LEVEL WAVE
OVER EASTERN CO EARLY THIS MORNING TO LIFT OVER THE CWA. THIS WILL
BRING SW NEB THE BEST CHANCE FOR SIGNIFICANT RAINFALL. MODEL QPF
IN THE 1 TO 2 INCH RANGE FOR THE DAY...WHICH AFTER SEEING WHAT HAS
BEEN REPORTED SO FAR AND PW/S AROUND 1 INCH...SEEMS PLAUSIBLE.
ALSO THUNDER IS EXPECTED AT TIMES...HOWEVER NOT WIDESPREAD.

MEANWHILE COOLER TEMPS FROM THE NW TRYING TO PUSH INTO THE REGION
ON N TO NE WINDS. THIS WILL LIKELY HOLD TEMPS STEADY...IF NOT
FALLING A FEW DEGREES DURING THE AFTERNOON.

TONIGHT HAS LITTLE CHANGE WITH RAIN CONTINUING...HOWEVER THUNDER
MOVES MAINLY TO THE EAST AS COOLER AIR CONTINUES TO FILTER SOUTH.
LOWS DROP INTO THE 40S AS BREAKS TO RAIN DEVELOP AFTER MIDNIGHT.

BY MONDAY THE SYSTEM WILL BEGIN TO PUSH TOWARDS IA WITH A SLOW END
TO RAIN AND CLOUDY SKIES FROM THE WEST TO EAST. HIGHS STILL ON THE
COOL SIDE WITH ONLY UPPER 40S TO MID 50S EXPECTED.

TUESDAY WILL BEGIN TO RECOVER FROM ACTIVE WET WEATHER...HOWEVER
MODELS GOING WITH YET ANOTHER SYSTEM TO CROSS THE CENTRAL PLAINS.

&&

.AVIATION...
WIDESPREAD IFR CEILINGS AND MVFR VISIBILITIES ARE EXPECTED AT KLBF
AND KVTN TODAY...AS A POWERFUL UPPER LEVEL TROF OF LOW PRESSURE
LIFTS SLOWLY ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT. OCCASIONAL
SHOWERS...WITH EMBEDDED THUNDERSTORMS...WILL BE POSSIBLE AT KLBF AND
KVTN TODAY AND CEILINGS MAY RISE TO MVFR HEIGHTS IN THE VICINITY OF
SHOWERS. WIDESPREAD IFR CEILINGS ARE EXPECTED TONIGHT AT KLBF AND
KVTN...AS LOW LEVEL WINDS ARE FORECAST TO REMAIN FROM THE NORTHEAST
FROM 10 TO 20 MPH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MASEK/CLB
Hazardous weather outlook, Oct 14, 4:21 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
421 AM CDT SUN OCT 14 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-151030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
421 AM CDT SUN OCT 14 2007 /321 AM MDT SUN OCT 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS ARE LIKELY TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK
AREA. SOME EMBEDDED THUNDERSTORMS MAY ACCOMPANY THE SHOWERS THIS
MORNING AND AFTERNOON EAST OF A LINE FROM IMPERIAL TO ONEILL. NO
SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM IMPERIAL
TO AINSWORTH ON WEDNESDAY AND WEDNESDAY EVENING. AT THIS TIME...NO
SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

In the hours before

Local storm report, Oct 14, 8:34 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
834 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     HAIL             2 NNE OCONTO            41.17N 99.75W
10/14/2007  E0.88 INCH       CUSTER             NE   PUBLIC

            NICKEL SIZE HAIL.

&&

BTAYLOR
Local storm report, Oct 14, 8:56 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 AM     HAIL             6 ENE CURTIS            40.67N 100.41W
10/14/2007  E0.75 INCH       FRONTIER           NE   PUBLIC

            PENNY SIZE HAIL.

&&

BTAYLOR
Local storm report, Oct 14, 9:01 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 AM     HAIL             20 SSE BRADY            40.76N 100.22W
10/14/2007  E0.75 INCH       LINCOLN            NE   PUBLIC

            PENNY SIZE HAIL.

&&

BTAYLOR
Local storm report, Oct 14, 11:00 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1100 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             7 SW EUSTIS             40.59N 100.12W
10/14/2007  E1.00 INCH       FRONTIER           NE   PUBLIC

            QUARTER SIZE HAIL.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 7:00 AM CDTSevere Thunderstorm WarningLBFFrontier30 min
Oct 14, 7:15 AM CDTSevere Thunderstorm WarningLBFFrontier30 min
Oct 14, 7:35 AM CDTSevere Thunderstorm WarningLBFLincoln25 min
Oct 14, 8:06 AM CDTSevere Thunderstorm WarningLBFCuster39 min
Oct 14, 10:44 AM CDTSevere Thunderstorm WarningLBFFrontier31 min
Oct 14, 2:32 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer43 min
Oct 14, 3:32 PM CDTSevere Thunderstorm WarningLBFRock28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.